It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-07-2010, 03:07 PM   #1
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Warning!!!!!!!!!!

Wanted to pass this info along, it may be helpful to someone. You know how many of us fight our weight, I gained the whole 60lbs when the journey started for me and I haven't lost that much of it. I struggle and work very hard at it, exercising and dieting and then not losing anything and sometimes I do lose a pound now and then. I do have thyroid problems and I have been fighting that for years and right now am on the natural thyroid and doing better than I have in a long time.

HOWEVER, I decided to try the new diet aid Alli to give me a boost. Big mistake for me. It sent me into such a flare. My DIL had been using it and it helped her tremendously. I had a 15 dollar off coupon, plus a 10% off store coupon so I thought I am going to try it myself. I read the warnings on the back and ask my pharmacist if it would effect any of my medications. Only the thyroid she says. Well everything you buy over the counter says if you are taking thyroid meds do not take this or check with your doc before taking. If I heeded that warning every time I would never take anything over the counter. So I read all the literature and gave it a try. I was unable to stick with it for any length of time because of my sometime crazy life. Finally I decided to make the commitment and stayed with it for about two weeks. As time went on I noticed how I felt like I was going into a flare, fatigue, more pain and an incredible overall not well feeling. It did not dawn on me it was the Alli. I just kept thinking it was part of the fibro life. I also had started getting my thyroid med from a compounding pharmacy and I thought maybe that wasn't working for me. Finally I hit the bottom one day and while laying on the couch I started trying to figure out what was happening. OH DUH.....the Alli. I did not have any of the side effects they warn you about. No diarrhea or leakage or any problems no matter what I ate. I thought this is great. DUH......

I am not sure if it effected my thyroid, my liver, or my fibromyalgia or all of them. I just wanted to let you all know it can happen and if you decide to try this diet aid and you start feeling bad. Well, it could be Alli sending you into a flare. I really hope no one else does have this problem though.

Glojer

PS. wanted to add, my DIL also takes thyroid meds and uses compounded natural thyroid.

Last edited by Glojer; 03-07-2010 at 03:10 PM.

 
Sponsors Lightbulb
   
Old 03-08-2010, 03:58 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2008
Location: USA
Posts: 581
baserockermom HB User
Re: Warning!!!!!!!!!!

Thanks for the warning Glojer. I've thought many a time about trying out alli. Sorry you are going through the flare up. I've a friend who weighed about 300 pounds. She's down about 60-70 lbs now and said the only thing she tells herself is that if she doesn't give up, then she's still going in the right direction. Hope the flare up doesn't last long. Take care!

 
Old 03-08-2010, 07:26 AM   #3
Facilitator
(female)
 
bluelakelady's Avatar
 
Join Date: Sep 2004
Location: blue lakes, northern california
Posts: 5,468
bluelakelady HB Userbluelakelady HB Userbluelakelady HB Userbluelakelady HB Userbluelakelady HB Userbluelakelady HB Userbluelakelady HB Userbluelakelady HB Userbluelakelady HB Userbluelakelady HB Userbluelakelady HB User
Re: Warning!!!!!!!!!!

hey glojer,
you just hit on something that grinds my arse big time. stimulants. they are all bad for the body. read your post. did you know there is a med being touted for fibro that is an amphetamine!? saw it on the idiot box. how can anyone claim to know how to fix us if no one knows why we are as we are?
glad you quit girlfriend. lets get you exercising and eating healthy instead, kay? one two three, one two three. giggle, will do it with you, shall we.
peace,
blue

 
Old 03-08-2010, 09:29 AM   #4
Senior Member
(female)
 
Join Date: Oct 2009
Location: Scandinavia
Posts: 159
Madeofglass HB User
Re: Warning!!!!!!!!!!

I'm pretty sure ALLI is a Finnish product... I'm finnish..

 
Old 03-08-2010, 06:20 PM   #5
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Re: Warning!!!!!!!!!!

Hi All, Alli is orlistat, does anyone remember that from the potato chips made with it several years back. Glaxo Smith Kline is the company from PA. that is distributing it. Anyway it is suppose to help your body absorb less fat or 50% less fat, it works through your liver if I am not mistaken.

My advice is certainly to eat better and exercise. The funny thing is I eat healthy about 90% of the time. I admit to times I get way off the healthy eating schedule and when I do it usually lasts a few days or more. I have been exercising, but again when I get off the schedule with that I go way off. So I start back and have to build up. I thought ok, I will add the Alli and with my healthy diet and exercise this should work. Well, I did keep the healthy eating, but I could not exercise to save my life. The longer I took the Alli the more fatigue and muscle pain and total inability I had to exercise.

That is over now, so here I go again starting over on the exercise. Starting slow and building up. It will be fun, cause I feel better now. One, two, three, I'm sweating now....giggle.

A drug for fibro that is amphetamine.....wow......that doesn't sound good. What are they thinking, that we just need juicing up to have some energy. NOT!

Glojer

 
Old 03-10-2010, 08:42 AM   #6
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Tx
Posts: 1,125
Jenetti HB User
Re: Warning!!!!!!!!!!

Thanks for the warning Glojer. seriously, i was thinking about it, hadnt made my mind up on it, and i wasnt all gungho on using it but thought if i lose some weight, maybe my knees wouldnt hurt so bad, but now, id rather have bad knees than go thru what you need. Thanks hon for the warning, i know it will help alot of people because of what you posted.
Jen

 
Old 03-10-2010, 09:57 AM   #7
Senior Veteran
(female)
 
Join Date: Feb 2008
Location: USA
Posts: 581
baserockermom HB User
Re: Warning!!!!!!!!!!

Jetti, hope your knees heal up soon.

Last edited by baserockermom; 03-10-2010 at 10:00 AM.

 
Old 03-10-2010, 12:57 PM   #8
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Re: Warning!!!!!!!!!!

You know, we fibromights just need to be a little more careful. Like I said it helped my DIL a lot. It is suppose to help you learn better eating habits. I think a lot of people don't realize how much fat they eat.

Another thing I forgot to mention (I think) is the IBS factor. Like a lot of fibromights I also have IBS. I mostly have the constipation part so I thought I would do well with the 'side effects' that can happen. And of course I did, but that should have been my first clue, even taking Alli I did not have any diarrhea or effects like they warn you about.

jenetti, thanks I do hope this will help some one to think about what is happening to them if they try it and start feeling just not right. It could be the Alli with different side effects.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ambien
Cymbalta
Effexor
Elavil
Flexeril
  Neurontin
Percocet
Tylenol
Ultram
Vicodin




TOP THANKED CONTRIBUTORS



bluelakelady (370), WoodsWalker (132), thefarm (111), Glojer (103), tooolgrl (94), biogirl71 (88), janewhite1 (85), kirstee (60), monalisa24 (55), tmrots (41)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:46 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!